# SDR 2009FA0000325

- Difficulty date: April 22, 2009
- Submitted: April 22, 2009
- Operation: General aviation
- Aircraft: N807MA
- Make and model: Airtrc AT802A
- Aircraft serial: 802A0145
- Aircraft time: 2,789 hours
- System (JASC): 5712 · Wing, Rib/Bulkhead
- Part: Rib
- Part number: 204031
- Condition: Cracked
- Location: Wing
- Part time: 2,789 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, 13 CRACKED L/E RIBS WERE FOUND BETWEEN 66.375" AND 160.125" ON THE LT AND 70.25" AND 201.0" ON THE RT WING.  THESE CRACKS WERE IN THE RIB BODY AND RAN ALONG THE UPPER SKIN ATTACH FLANGE.  THE CRACKS STARTED AT THE AFT END OF THE FLANGE.  LENGTHS WERE BETWEEN 0.0625" AND 0.5".  CORRECTIVE ACTION WILL CONSIST OF INSTALLING P.N. 21062-(1 OR 2) AND 21068-(1 OR 2) DOUBLERS IAW DRAWING 21065 - LE RIB - 802 AFTER THE INSTALLATION OF ADDITIONAL INSPECTION HOLES IAW DRAWING 21066 - ADDITIONAL INSP. PLATE - WING L/E - 802.  SINCE THIS WAS THE SECOND AIRCRAFT FOUND WITH THESE TYPE CRACKS THE DECISION WAS MADE TO INSTALL THE ABOVE MENTIONED DOUBLERS ON ALL RIBS IN THE ABOVE AREAS.  THESE TWO AIRCRAFT HAVE ONLY BEEN USED AS S.E.A.T. FIREFIGHTING AIRCRAFT SINCE THE CURRENT OWNER ACQUIRED THEM.  BOTH A/C HAVE PT6A-67AG ENGINES & THE LARGE DIAMETER HARTZELL PROP INSTALLED.  CAUSE OF THE PROBLEM IS SUSPECTED TO BE THE FLIGHT REGIME THAT THESE A/C ARE SUBJECT TO, (IE. ROUGH AIR, FLYING @ CLOSE TO GROSS WEIGHT, ETC.)
